doi: 10.3934/dcdss.2020465

On the convergence to equilibria of a sequence defined by an implicit scheme

1. 

Laboratoire M2N, EA7340, CNAM, 292 rue Saint-Martin, 75003, Paris, France

2. 

Université de Carthage, Institut Préparatoire aux Etudes Scientifiques et Techniques, B.P. 51 2070 La Marsa, Tunisie

3. 

Laboratoire équations aux dérivées partielles, Faculté des sciences de Tunis, Université Tunis El Manar, Campus universitaire El-Manar, 2092 El-Manar, Tunisie

* Corresponding author: Thierry Horsin

Dedicated to the memory of Ezzeddine ZAHROUNI
Both authors wishes to thank Morgan Pierre for fruitful comments. They are also grateful to the referees for their very useful comments. The first author wishes to thanks the organizers of ICAAM 2019 in Hammamet, Tunisia, where this work was initiated. The second author wishes to thanks CNAM, France where this work was partially completed.

Received  September 2020 Revised  October 2020 Published  November 2020

We present numerical implicit schemes based on a geometric approach of the study of the convergence of solutions of gradient-like systems given in [3]. Depending on the globality of the induced metric, we can prove the convergence of these algorithms.

Citation: Thierry Horsin, Mohamed Ali Jendoubi. On the convergence to equilibria of a sequence defined by an implicit scheme. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020465
References:
[1]

P.-A. AbsilR. Mahony and B. Andrews, Convergence of the iterates of descent methods for analytic cost functions, SIAM J. Optim., 16 (2005), 531-547.  doi: 10.1137/040605266.  Google Scholar

[2]

H. Attouch and J. Bolte, On the convergence of the proximal algorithm for nonsmooth functions involving analytic features, Math. Program., 116 (2009), 5-16.  doi: 10.1007/s10107-007-0133-5.  Google Scholar

[3]

T. BartaR. Chill and E. Fašangová, Every ordinary differential equation with a strict Lyapunov function is a gradient system, Monatsh. Math., 166 (2012), 57-72.  doi: 10.1007/s00605-011-0322-4.  Google Scholar

[4]

J. BolteA. DaniilidisO. Ley and L. Mazet, Characterizations of Lojasiewicz inequalities and applications, Trans. Amer. Math. Soc, 362 (6) (2010), 3319-3363.  doi: 10.1090/S0002-9947-09-05048-X.  Google Scholar

[5]

R. ChillA. Haraux and M. A. Jendoubi, Applications of the Lojasiewicz-Simon gradient inequality to gradient-like evolution equations, Anal. Appl., 7 (2009), 351-372.  doi: 10.1142/S0219530509001438.  Google Scholar

[6]

A. Haraux and M. A. Jendoubi, The Convergence Problem for Dissipative Autonomous Systems. Classical Methods and Recent Advances, SpringerBriefs in Mathematics. Cham : Springer. 2015 doi: 10.1007/978-3-319-23407-6.  Google Scholar

[7]

J. X. Hong, Isometric Embedding of Riemannian Manifolds in Euclidean Spaces, AMS, 2006. Google Scholar

[8]

M. A. Jendoubi, Convergence des solutions globales et bornées de quelques problèmes d'évolution avec nonlinéarité analytique, in Progress in Partial Differential Equations. Papers from the 3rd European conference on elliptic and parabolic problems, Pont-à-Mousson, France, June 1997. Vol. 1. (eds Amann, H. (ed.) et al.) Harlow: Longman. Pitman Res. Notes Math. Ser., 383 (1998), 181–190.  Google Scholar

[9]

W. Klingenberg, Riemannian Geometry, De Gruyter Studies in Mathematics, 1, Berlin: Walter de Gruyter & Co. 1982.  Google Scholar

[10]

S. Lojasiewicz, Ensembles semi-analytiques, Preprint, I.H.E.S, Bures-sur-Yvette, 1965. Google Scholar

[11]

S. Lojasiewicz, Une proprièté topologique des sous ensembles analytiques réels, in Les Équations aux Dérivées Partielles, Colloques internationaux du C.N.R.S, 117. 1963.  Google Scholar

[12]

B. Merlet and M. Pierre, Convergence to equilibrium for the backward Euler scheme and applications, Comm. Pure and Appl. Anal., 9 (2010), 665-702.  doi: 10.3934/cpaa.2010.9.685.  Google Scholar

[13]

B. Merlet and T. H. Nguyen, Convergence to equilibrium for the backward euler scheme and applicationsconvergence to equilibrium for discretizations of gradient-like flows on Riemannian manifolds, Differential Integral Equations 26 (2013), 571–602. https://projecteuclid.org/euclid.die/1363266079 Google Scholar

[14]

J. Nash, The imbedding problem for Riemannian manifolds, Annals of Maths, 63 (1956), 20-63.  doi: 10.2307/1969989.  Google Scholar

[15]

J. H. C. Whitehead, Convex regions in the geometry of paths, Quart. J. Math., Oxford 3 (1932), 33–42, . doi: 10.1093/qmath/os-3.1.33.  Google Scholar

show all references

References:
[1]

P.-A. AbsilR. Mahony and B. Andrews, Convergence of the iterates of descent methods for analytic cost functions, SIAM J. Optim., 16 (2005), 531-547.  doi: 10.1137/040605266.  Google Scholar

[2]

H. Attouch and J. Bolte, On the convergence of the proximal algorithm for nonsmooth functions involving analytic features, Math. Program., 116 (2009), 5-16.  doi: 10.1007/s10107-007-0133-5.  Google Scholar

[3]

T. BartaR. Chill and E. Fašangová, Every ordinary differential equation with a strict Lyapunov function is a gradient system, Monatsh. Math., 166 (2012), 57-72.  doi: 10.1007/s00605-011-0322-4.  Google Scholar

[4]

J. BolteA. DaniilidisO. Ley and L. Mazet, Characterizations of Lojasiewicz inequalities and applications, Trans. Amer. Math. Soc, 362 (6) (2010), 3319-3363.  doi: 10.1090/S0002-9947-09-05048-X.  Google Scholar

[5]

R. ChillA. Haraux and M. A. Jendoubi, Applications of the Lojasiewicz-Simon gradient inequality to gradient-like evolution equations, Anal. Appl., 7 (2009), 351-372.  doi: 10.1142/S0219530509001438.  Google Scholar

[6]

A. Haraux and M. A. Jendoubi, The Convergence Problem for Dissipative Autonomous Systems. Classical Methods and Recent Advances, SpringerBriefs in Mathematics. Cham : Springer. 2015 doi: 10.1007/978-3-319-23407-6.  Google Scholar

[7]

J. X. Hong, Isometric Embedding of Riemannian Manifolds in Euclidean Spaces, AMS, 2006. Google Scholar

[8]

M. A. Jendoubi, Convergence des solutions globales et bornées de quelques problèmes d'évolution avec nonlinéarité analytique, in Progress in Partial Differential Equations. Papers from the 3rd European conference on elliptic and parabolic problems, Pont-à-Mousson, France, June 1997. Vol. 1. (eds Amann, H. (ed.) et al.) Harlow: Longman. Pitman Res. Notes Math. Ser., 383 (1998), 181–190.  Google Scholar

[9]

W. Klingenberg, Riemannian Geometry, De Gruyter Studies in Mathematics, 1, Berlin: Walter de Gruyter & Co. 1982.  Google Scholar

[10]

S. Lojasiewicz, Ensembles semi-analytiques, Preprint, I.H.E.S, Bures-sur-Yvette, 1965. Google Scholar

[11]

S. Lojasiewicz, Une proprièté topologique des sous ensembles analytiques réels, in Les Équations aux Dérivées Partielles, Colloques internationaux du C.N.R.S, 117. 1963.  Google Scholar

[12]

B. Merlet and M. Pierre, Convergence to equilibrium for the backward Euler scheme and applications, Comm. Pure and Appl. Anal., 9 (2010), 665-702.  doi: 10.3934/cpaa.2010.9.685.  Google Scholar

[13]

B. Merlet and T. H. Nguyen, Convergence to equilibrium for the backward euler scheme and applicationsconvergence to equilibrium for discretizations of gradient-like flows on Riemannian manifolds, Differential Integral Equations 26 (2013), 571–602. https://projecteuclid.org/euclid.die/1363266079 Google Scholar

[14]

J. Nash, The imbedding problem for Riemannian manifolds, Annals of Maths, 63 (1956), 20-63.  doi: 10.2307/1969989.  Google Scholar

[15]

J. H. C. Whitehead, Convex regions in the geometry of paths, Quart. J. Math., Oxford 3 (1932), 33–42, . doi: 10.1093/qmath/os-3.1.33.  Google Scholar

[1]

Adrian Viorel, Cristian D. Alecsa, Titus O. Pinţa. Asymptotic analysis of a structure-preserving integrator for damped Hamiltonian systems. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020407

[2]

Mauricio Achigar. Extensions of expansive dynamical systems. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020399

[3]

George W. Patrick. The geometry of convergence in numerical analysis. Journal of Computational Dynamics, 2021, 8 (1) : 33-58. doi: 10.3934/jcd.2021003

[4]

The Editors. The 2019 Michael Brin Prize in Dynamical Systems. Journal of Modern Dynamics, 2020, 16: 349-350. doi: 10.3934/jmd.2020013

[5]

Nitha Niralda P C, Sunil Mathew. On properties of similarity boundary of attractors in product dynamical systems. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021004

[6]

Gabrielle Nornberg, Delia Schiera, Boyan Sirakov. A priori estimates and multiplicity for systems of elliptic PDE with natural gradient growth. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3857-3881. doi: 10.3934/dcds.2020128

[7]

Simone Fiori. Error-based control systems on Riemannian state manifolds: Properties of the principal pushforward map associated to parallel transport. Mathematical Control & Related Fields, 2021, 11 (1) : 143-167. doi: 10.3934/mcrf.2020031

[8]

Toshiko Ogiwara, Danielle Hilhorst, Hiroshi Matano. Convergence and structure theorems for order-preserving dynamical systems with mass conservation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3883-3907. doi: 10.3934/dcds.2020129

[9]

Peter Giesl, Zachary Langhorne, Carlos Argáez, Sigurdur Hafstein. Computing complete Lyapunov functions for discrete-time dynamical systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 299-336. doi: 10.3934/dcdsb.2020331

[10]

Alessandro Fonda, Rodica Toader. A dynamical approach to lower and upper solutions for planar systems "To the memory of Massimo Tarallo". Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021012

[11]

Stefan Siegmund, Petr Stehlík. Time scale-induced asynchronous discrete dynamical systems. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1011-1029. doi: 10.3934/dcdsb.2020151

[12]

Thomas Frenzel, Matthias Liero. Effective diffusion in thin structures via generalized gradient systems and EDP-convergence. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 395-425. doi: 10.3934/dcdss.2020345

[13]

Andrew Comech, Scipio Cuccagna. On asymptotic stability of ground states of some systems of nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1225-1270. doi: 10.3934/dcds.2020316

[14]

Zsolt Saffer, Miklós Telek, Gábor Horváth. Analysis of Markov-modulated fluid polling systems with gated discipline. Journal of Industrial & Management Optimization, 2021, 17 (2) : 575-599. doi: 10.3934/jimo.2019124

[15]

Sibel Senan, Eylem Yucel, Zeynep Orman, Ruya Samli, Sabri Arik. A Novel Lyapunov functional with application to stability analysis of neutral systems with nonlinear disturbances. Discrete & Continuous Dynamical Systems - S, 2021, 14 (4) : 1415-1428. doi: 10.3934/dcdss.2020358

[16]

Matúš Tibenský, Angela Handlovičová. Convergence analysis of the discrete duality finite volume scheme for the regularised Heston model. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1181-1195. doi: 10.3934/dcdss.2020226

[17]

Lingju Kong, Roger Nichols. On principal eigenvalues of biharmonic systems. Communications on Pure & Applied Analysis, 2021, 20 (1) : 1-15. doi: 10.3934/cpaa.2020254

[18]

Jinsen Zhuang, Yan Zhou, Yonghui Xia. Synchronization analysis of drive-response multi-layer dynamical networks with additive couplings and stochastic perturbations. Discrete & Continuous Dynamical Systems - S, 2021, 14 (4) : 1607-1629. doi: 10.3934/dcdss.2020279

[19]

Peizhao Yu, Guoshan Zhang, Yi Zhang. Decoupling of cubic polynomial matrix systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 13-26. doi: 10.3934/naco.2020012

[20]

Ilyasse Lamrani, Imad El Harraki, Ali Boutoulout, Fatima-Zahrae El Alaoui. Feedback stabilization of bilinear coupled hyperbolic systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020434

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (11)
  • HTML views (81)
  • Cited by (0)

Other articles
by authors

[Back to Top]